Tornado, Bent
- When
- August 14, 5:42 PM MST to 5:46 PM MST
- Where
- Bent County, 12 mi W of Toonerville
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.783, -103.383
A short lived tornado caused no known damage.
1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 14, 12:33 PM MST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 133 PM MDT SUN AUG 14 2004 .SHORT TERM... (TONIGHT AND SUNDAY) CURRENTLY ACROSS THE REGION...LOW CLOUDS WHICH WERE OVER MAINLY PUB AND EL PASO COUNTIES HAVE BURNED OFF. SOME LOWER/MID LVL CLOUDS REMAIN OVER FAR E PLAINS. ISOLD THUNDER HAS DEVELOPED OVER SE MTNS AND SW MTNS. DWPTS THIS EARLY AFTERNOON OVER THE PLAINS WERE IN THE MID 50S. DEEP SHEAR WAS MARGINAL BASE ON SPC MESO PAGE. THIS AFTERNOON...MAIN CONCERN IS SVR THREAT. BELIEVE WE WILL SEE SOME ISOLD MARGINAL SUPS ON PLAINS TODAY. SINCE MOISTURE IS A BIT DEEPER AND CAPES A BIT HIGHER THAN LAST FEW DAYS...WILL LIKELY SEE STORMS OVER ALL OF PLAINS VS S MTNS/ADJ PLAINS AS WE HAVE SEEN THE LAST COUPLE OF DAYS. ONC CONCERN WHICH IS AGAINST ACTIVITY TODAY IS SHORTWAVE IS MOVING SE OUT OF REGION SO SYNOPTIC SUPPORT WILL NOT BE FAVORABLE. GIVEN MARGINAL SHEAR AND NIL SYNOPTICS...I DONT SEE WIDESPREAD ACTIVITY...BUT LIKELY TO BE A BIT BUSIER THAN LAST COUPLE OF DAYS. TONIGHT...STORM ACTIIVITY WILL END W TO E BY MID TO LATE EVENING... OTHERWISE PC. SEASONABLE TEMPS EXPECTED TONIGHT. TOMORROW...IT WILL BE DRYING OUT A BIT OVER THE REGION. I ONLY HAVE ISOLD POPS FOR THE MTNS AFTER NOON WITH ISOLD AFTER MID AFTERNOON OVER PLAINS. TEMPS WILL ONCE AGAIN BE WARMING UP OVER THE PLAINS WITH TEMPS APPROACHING 90 ALONG THE ARK RIVER VALLEY. COULD SEE A STRONG STORM OR TWO AS PER SPC DAY2 OUTLOOK BUT SHEAR ONCE AGAIN APPEARS MARGINAL. AS FOR FIRE WX...SOME DRY LTG POSSIBLE IN MTNS TOMORROW BUT WITH FUELS MOIST AS PER FUELS LOG ON NET...DO NOT PLAN ON ANY HILITES ATTM. /HODANISH. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) LONG TERM CONCERNS REMAIN POPS AND TEMPS IN CONTINUED UNSETTLED PATTERN. SUN NIGHT-THU: UPPER TROUGH ACROSS THE CENTRAL CONUS CONTINUES TO LIFT ACROSS THE NORTHEASTERN STATES AS HIGH AMPLITUDE UPPER RIDGE FROM THE DESERT SW THROUGH THE PAC NW MOVES EAST ACROSS THE FOUR CORNERS REGION. RIDGE FLATTENS A BIT AS SHORT WAVE ENERGY FROM EASTERN PACIFIC SYSTEM MOVES ACROSS THE NORTHERN TIER OF STATES AND UPPER MIDWEST...WITH THE MODERATE NW FLOW ALOFT ACROSS THE AREA DIMINISHING TO WEAK WEST TO NORTHWEST. FLOW ALOFT WILL ALLOW FOR THE ABUNDANT MOISTURE AND EMBEDDED CONVECTIVE DISTURBANCES TRAPPED UNDER THE RIDGE ACROSS THE DESERT SW ATTM...TO MOVE ACROSS THE STATE BRINGING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS THROUGH MID WEEK. MODELS ARE ALSO INDICATING A COUPLE OF BACK DOOR COLD FRONTS MOVING ACROSS THE EASTERN PLAINS...ONE MON AND ANOTHER THU...AS SFC HIGH PRESSURE BUILDS IN BEHIND NORTHERN TIER AND UPPER MIDWEST SHORT WAVE SYSTEMS. CURRENT FORECAST ON TRACK WITH THIS IDEA...WITH BROAD BRUSH OF MAINLY DIURNAL CHANCE POPS ACROSS THE HIGH TERRAIN THROUGH THE PERIOD...WITH BEST COVERAGE ACROSS THE SW AND CENTRAL MTS. WILL KEEP THE BROAD BRUSH CHANCES ACROSS THE PLAINS AS WELL...WITH TIMING OF FRONTS AND BEST LOW LEVEL MOISTURE IN DOUBT. WITH WEAKENING FLOW ALOFT...WILL HAVE TO WATCH FOR THE POTENTIAL FLASH FLOODING ACROSS THE AREA...AS SLOW MOVING HEAVY RAINERS ONCE AGAIN POSSIBLE. WITH MORE CLOUD COVER AND DIURNAL STORMS EXPECTED ACROSS THE REGION...HAVE TRIMMED BACK HIGH TEMPS SOMEWHAT...BUT NOT AS COOL AS LATEST MEX GUIDANCE...AS LOOKS TOO COLD WITH PROXIMITY OF 590DM UPPER RIDGE. FRI-SAT...FLAT UPPER RIDGE LOOKS TO PERSIST AROUND THE DESERT SW AND FOUR CORNERS REGION...AS SHORT WAVE ENERGY EJECTS OFF STRONG UPPER SYSTEM ACROSS SOUTH CENTRAL CANADA...SENDING OCASSIONAL FRONTS ACROSS THE UPPER GREAT LAKES AND MIDWEST. UPPER FLOW LOOKS TO BECOME MORE NORTHWEST...WITH ENOUGH EMBEDDED MOISTURE TO KEEP ISOLATED DIURNAL POPS IN THE FORECAST...WITH TEMPS AT OR SLIGHTLY BELOW LATE SUMMER AVERAGES. -MW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT SAT AUG 14 2004 COZ058>089-093>099-151300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 650 AM MDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER PIKES PEAK...THE SANGRE DE CRISTO MOUNTAINS...AND WET MOUNTAINS THIS AFTERNOON. WITH THE NORTHWEST FLOW ALOFT ACROSS THE AREA... THUNDERSTORMS SHOULD MOVE SOUTHEASTWARD TO THE INTERSTATE 25 CORRIDOR AND ADJACENT PLAINS BY MID AFTERNOON AND EVENING. THE AIR MASS WILL STILL BE UNSTABLE WITH STRONG WIND SHEAR...SO THERE WILL BE THE POTENTIAL FOR ONE OR TWO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WILL BE HAIL AROUND PENNY SIZE AND WIND GUSTS AROUND 60 MPH. THE FOCUS AREA FOR THE SEVERE THUNDERSTORM THREAT WILL BE ALONG A LINE FROM CROWLEY COUNTY TO EASTERN LAS ANIMAS COUNTY...AND EASTWARD TO THE COLORADO AND KANSAS BORDER. A FEW COMMUNITIES IN THIS THREAT ZONE ARE LA JUNTA...KIM...EADS...LAS ANIMAS...LAMAR...AND SPRINGFIELD. ISOLATED HIGH CLOUD BASED THUNDERSTORMS ARE POSSIBLE AROUND THE CONTINENTAL DIVIDE AND SAN LUIS VALLEY THIS AFTERNOON AND EVENING. THESE STORMS WILL MAINLY PRODUCE LITTLE OR NO RAINFALL...CLOUD TO GROUND LIGHTNING...AND LOCALLY GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING. ON SUNDAY THERE IS THE POSSIBILITY THAT ONE OR TWO STORMS OVER THE FAR SOUTHEAST PLAINS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. WEST OF THE SANGRE DE CRISTO MOUNTAINS AND OVER THE UPPER ARKANSAS VALLEY...RELATIVELY DRY WEATHER IS EXPECTED AND ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS BETWEEN 2 PM THIS AFTERNOON AND 9 PM THIS EVENING.
The Pueblo radar (KPUX), 103 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 tornado, 1 hail. Local standard time, as filed.
A short lived tornado caused no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419400, 5419401.